Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Had depression and was treated with rivotril. Having mental fog, dryness, anxiety and swirling in mind when rivotril is stopped. Advise?

User rating for this question
Answered by

Practicing since : 2000
Answered : 634 Questions
I had depression in 2008 which was treated with rivotril alone.
(Xanax was not suitable, cipralex was not used).
I came out easily in 3 months.

The second occurence was on Dec 2011.
I didnt treat it until XXXXXXX 2012.

Started to treat it by Aug 2012.
Recovered well slowly.

The combination of drugs effectively was set by october 2013 by trial and error.

I responded well to

Morning : Wellbutrim 150 mg

Night : Rivotrol .5 mg
cipralex 10 mg

By march 2013,i am feeling ok.

Discontinued wellbutrim & Cipralex by XXXXXXX 2013.

BUT I am unable to discontinue Rivotril .5 mg.

If i stop, within three days I get a mental fog and dryness.
A torrent of negative and anxiety thoughts flood back, swirling in the mind.
sleep quality is reduced.

How can i get out of this .5 mg slowly without complications ?

FYI: I react badly to seroquel, which makes drowsy and skip work.

Posted Wed, 18 Sep 2013 in Mental Health
Answered by Dr. Payman Hajiazim 3 hours later
Brief Answer:
You can decrease 25 percent of the dose every 3 w.

Detailed Answer:
Hi there, thanks for asking. As you mentioned it is no so easy to decrease the dose of clonazepam (rivotril). The best way is to decrease the dose 25 percent every 3 to 4 weeks and then watch yourself to see if you experience any symptoms. Because its half life is more than 24 hours in body, you can decrease by not to take it every three days. (the reason that you are comfortable for three days when you do not take it is this issue). After three weeks and if every thing is fine, you can repeat this decreasing. Let me know if you have any question. Best
Above answer was peer-reviewed by
Follow-up: Had depression and was treated with rivotril. Having mental fog, dryness, anxiety and swirling in mind when rivotril is stopped. Advise? 18 hours later
Thank you doctor.

I would like to correct the information.

I am taking .25 mg of clonezpam.

The difficulty I am having in reducing the does is all I have is 2 mg tablets which I am breaking into 8 pieces, which is difficult.

I am staying in Qatar which the drug is banned or can be obtained from only medical center.

One of the physicatrist told I can use a combination of seroquel and antihistamines (atarax), as necessity is the mother of invention, he has formulated and it is working.

For me serqouel is medicine, which i become switched off and cannot function.

Do u see any hope in using alternatives ? if any.

Is the clonezapam effect on Human body is known ? what is it do ?
I feel taking that for 8 months, still i do not know what it is doing ?

Thanks once again

Answered by Dr. Payman Hajiazim 34 minutes later
Brief Answer:
it is good for anxiety and sleep.

Detailed Answer:
Hi again. It is good for your sleep and maybe anxiety during the day. If you do not have much anxiety, you can switch this medication to a medication from Z class for sleep after talking with your doctor. They have no effect on your body and brain during the day. Best
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor